# SDR 2017FA0000450

- Difficulty date: August 11, 2017
- Submitted: August 14, 2017
- Operation: General aviation
- Aircraft: N882SC
- Make and model: Lear 35A
- Aircraft serial: 35590
- Aircraft time: 14,414 hours, 11,458 cycles
- Engine: Garrtt TFE73122B
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Indicator
- Part number: 49701614
- Part serial: 8432212
- Condition: Erratic
- Location: Oil Pressure
- Part time: 14,414 hours, 11,458 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

AFTER TAKE OFF, THE CAPTAIN NOTICED THE LT ENGINE OIL PRESSURE INDICATOR FLUCTUATING. THE INDICATION WENT FROM APPROXIMATELY 45PSI DOWN TO 35PSI AND BACK TO 45PSI. THEN DROPPING LOWER, DOWN TO 25 AND 15PSI. THE LOW OIL PRESSURE LIGHT NEVER CAME ON. THE PRESSURE INDICATION CONTINUED TO DROP SO THE CAPTAIN ELECTED TO RETURN TO DEPARTURE AND SHUT THE LT ENGINE DOWN.  DID NOT DECLARE AN EMERGENCY AND LANDED SAFELY BACK IN ELP. THE LT ENGINE COWLINGS WERE REMOVED AND A VISUAL INSPECTION OF THE ENGINE WAS COMPLETED, NO OIL EXTERNALLY ON THE ENGINE AND THE OIL QUANTITY WAS INDICATING FULL. AN EXTERNAL PRESSURE GAUGE WAS PLUMBED INLINE OF THE OIL PRESSURE INDICATOR TRANSMITTER AND LOW OIL PRESSURE WARNING LIGHT TRANSMITTER. THE ENGINE WAS RUN UP TO HIGH POWER SETTINGS FOR SEVERAL MINUTES. THE EXTERNAL PRESSURE INDICATOR READ NORMAL PRESSURE DURING ALL RUNS. THE INDICATOR IN THE COCKPIT WAS FOUND TO BE FAULTY, ERRATIC PRESSURE INDICATIONS WERE VERIFIED. A SERVICEABLE INDICATOR WAS INSTALLED AND THE ENGINE RUN UP AGAIN. ALL PRESSURE INDICATIONS FOUND TO BE NORMAL.
